Alert archive / Nebraska / High Wind Watches in 2011
High Wind Watch 3, NWS Hastings, NE
NWS Hastings, NE issued this high wind watch at Nov 24, 2011, 2:34 PM CST for 11 counties in Nebraska. It took effect at Nov 26, 2011, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 2:34 PM CST (20:34 UTC)
- In effect from
- Nov 26, 2011, 6:00 AM CST
- Expired
- Nov 25, 2011, 2:22 PM CST
- In force
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Dawson County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3022 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WWUS73 KGID 242034 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 234 PM CST THU NOV 24 2011 ...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY... .NORTHWESTERLY WINDS WILL INTENSIFY THROUGH THE DAY SATURDAY. SUSTAINED WINDS ON THE ORDER OF 35 TO 45 MPH ARE CURRENTLY FORECAST...WITH WIND GUSTS APPROACHING 60 MPH AT TIMES. THE STRONGEST WINDS WILL LIKELY BE REALIZED BETWEEN LATE MORNING AND LATE AFTERNOON SATURDAY. THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND. NEZ039-040-046-047-060>062-072>075-250500- /O.NEW.KGID.HW.A.0003.111126T1200Z-111127T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-ADAMS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS 234 PM CST THU NOV 24 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 60 MPH...ARE CURRENTLY FORECAST FOR SATURDAY. * TIMING...THE STRONGEST WINDS WILL BE REALIZED BETWEEN LATE MORNING AND LATE AFTERNOON SATURDAY. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BRYANT
3 follow-up statements
407 WWUS73 KGID 250324 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 924 PM CST THU NOV 24 2011 ...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY... .NORTHWESTERLY WINDS WILL INCREASE FRIDAY NIGHT...WITH THE STRONGEST WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED WINDS ON THE ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS APPROACHING 60 MPH AT TIMES. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND. NEZ039-040-046-047-060>062-072>075-251130- /O.CON.KGID.HW.A.0003.111126T1200Z-111127T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-ADAMS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS 924 PM CST THU NOV 24 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH... ACCOMPANIED BY GUSTS AS HIGH AS 60 MPH...ARE FORECAST ON SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT WITH THE STRONGEST WINDS EXPECTED ALL DAY ON SATURDAY. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY COMMUTERS THIS THANKSGIVING WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
195 WWUS73 KGID 250947 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CST FRI NOV 25 2011 ...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY... .NORTHWESTERLY WINDS WILL INCREASE FRIDAY NIGHT...WITH THE STRONGEST WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED SPEEDS ON THE ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50 TO 60 MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND. KSZ005>007-017>019-NEZ041-048-049-063-064-076-077-082>087-252200- /O.NEW.KGID.WI.Y.0022.111126T1200Z-111127T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HAMILTON-YORK-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 347 AM CST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH...ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-046-047-060>062-072>075-252200- /O.CON.KGID.HW.A.0003.111126T1200Z-111127T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-ADAMS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS 347 AM CST FRI NOV 25 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 60 MPH...ARE FORECAST ON SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT WITH THE STRONGEST WINDS EXPECTED ALL DAY ON SATURDAY. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
978 WWUS73 KGID 252022 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 222 PM CST FRI NOV 25 2011 ...STRONG WINDS EXPECTED ACROSS THE AREA SATURDAY... .NORTHWESTERLY WINDS WILL INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED DURING THE DAY SATURDAY. SUSTAINED WIND SPEEDS ON THE ORDER OF 35 TO 45 MPH ARE FORECAST...WITH WIND GUSTS OF 50 TO 60 MPH. THESE STRONG WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND. KSZ005-006-017-018-NEZ082>085-260500- /O.UPG.KGID.WI.Y.0022.111126T1200Z-111127T0000Z/ /O.NEW.KGID.HW.W.0004.111126T0600Z-111127T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-FURNAS-HARLAN-FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD 222 PM CST FRI NOV 25 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH... ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ039-040-046-047-060>062-072>075-260500- /O.UPG.KGID.HW.A.0003.111126T1200Z-111127T0000Z/ /O.NEW.KGID.HW.W.0004.111126T0600Z-111127T0000Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS- KEARNEY-ADAMS- INCLUDING THE CITIES OF...ORD...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...HOLDREGE...MINDEN... HASTINGS 222 PM CST FRI NOV 25 2011 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 35 TO 45 MPH... ACCOMPANIED BY GUSTS OF 50 TO 60 MPH...ARE FORECAST ON SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-260500- /O.EXT.KGID.WI.Y.0022.111126T0900Z-111127T0000Z/ JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 222 PM CST FRI NOV 25 2011 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY. * WINDS...SUSTAINED NORTHWESTERLY WINDS OF 25 TO 35 MPH... ACCOMPANIED BY GUSTS OF 45 TO 55 MPH...ARE FORECAST ON SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE FRIDAY NIGHT...WITH THE STRONGEST WINDS EXPECTED ALL DAY SATURDAY. WIND SPEEDS WILL GRADUALLY DECREASE SATURDAY NIGHT. * IMPACTS...THESE STRONG WINDS WILL PROMOTE DIFFICULT TRAVEL CONDITIONS FOR HOLIDAY TRAVELERS THIS THANKSGIVING WEEKEND... ESPECIALLY ON WEST TO EAST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind watch went out at Nov 24, 11:26 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 24, 11:26 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1126 AM CST THU NOV 24 2011 .AVIATION...18Z KGRI TAF. ALTHOUGH VFR CONDITIONS ARE EXPECTED DURING THE ENTIRE TAF PERIOD...THE MAIN CONCERN WILL BE THE LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE BOUNDARY MOVING THROUGH THE REGION JUST AFTER THE END OF THE TAF PERIOD. WINDS ARE EXPECTED TO REMAIN OUT OF THE SOUTHWEST UNTIL MID MORNING ON THE 25TH WHEN THE SURFACE BOUNDARY WILL BEGIN TO MOVE ACROSS THE TAF SITE. WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST AND INCREASE IN INTENSITY. INCREASING CLOUDS AHEAD OF AND ALONG THE BOUNDARY WILL LEAD TO LOWERING CEILINGS AT THE TAF SITE TOWARDS THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 522 AM CST THU NOV 24 2011/ AVIATION...12Z TAF. EARLY MORNING 11-3.9 MICRON SATELLITE IMAGERY INDICATED HIGH LEVEL CLOUDS CONTINUED TO MOVE ACROSS THE CENTRAL AND NORTHERN PLAINS. TIME CROSS SECTIONS OF RELATIVE HUMIDITY SUGGEST THE HIGH CLOUDS WILL SLOWLY THICKEN TODAY...WITH A CEILING FORMING TONIGHT. WINDS WILL BE FROM A SOUTHERLY DIRECTION MOST OF THE TAF PERIOD...BUT WILL INCREASE BY LATE MORNING AS MIXING COMMENCES. MOMENTUM TRANSFER FROM NAM PROXIMITY SOUNDINGS SHOWS AROUND 25 KTS OF WIND AT THE TOP OF THE MIXED LAYER...SO WILL FOLLOW THAT GENERAL IDEA IN THE FORECAST. WINDS SHOULD AGAIN DIMINISH THIS EVENING. PREV DISCUSSION... /ISSUED 440 AM CST THU NOV 24 2011/ SHORT TERM...THROUGH SATURDAY NIGHT. PRIMARY CONCERNS DURING NEXT 72 HOURS CENTER AROUND IMPACTS FROM STRONG LOW PRESSURE SYSTEM SLATED TO AFFECT THE AREA FRIDAY INTO SATURDAY...WITH STRONG WINDS LOOKING TO BE MUCH MORE OF AN ISSUE THAN PRECIPITATION. FOR POSSIBLE FIRE WEATHER CONCERNS SEE THE FIRE WEATHER SECTION BELOW. EARLY THIS MORNING...10Z OBJECTIVE SURFACE ANALYSIS...11-3.9 MICRON SATELLITE IMAGERY AND AUTOMATED OBS REVEALED A QUIET PICTURE ACROSS THE REGION...WITH ONLY SOME PASSING THIN CIRRUS SLIDING IN FROM THE WEST. A NORTH-SOUTH TROUGH AXIS EXTENDED FROM EASTERN COLORADO UP INTO WESTERN NEB. TO THE EAST OF THIS TROUGH AXIS...LIGHT SOUTHERLY BREEZES GENERALLY NO MORE THAN 5-10 MPH WERE AFFECTING THE CWA. THESE BREEZES WERE HELPING KEEP TEMPERATURES WELL UP INTO THE 30S ACROSS MOST OF THE CWA...WITH A FEW SPOTS EVEN IN THE 40S. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL GUIDANCE PLACED THE CENTRAL PLAINS WITHIN THE HEART OF A LONGWAVE RIDGE AXIS DOMINATING MUCH OF THE NATION...IN BETWEEN TROUGHS CENTERED NEAR BOTH COASTS. THE THANKSGIVING FORECAST REMAINS LARGELY UNCHANGED FROM THAT ADVERTISED FOR SEVERAL DAYS NOW. AT THE SURFACE...THE HIGH PLAINS LEE TROUGH DEEPENS A BIT...AND WITH DAYTIME MIXING INCREASING TO AROUND 900MB OR A BIT HIGHER PER NAM SOUNDINGS...SOUTHERLY BREEZES WILL PICK UP. WHILE SUSTAINED SPEEDS WILL ONLY AVERAGE 10-15 MPH IN PARTS OF THE FAR WESTERN CWA NEAREST THE TROUGH AXIS...THE MAJORITY OF THE AREA WILL EXPERIENCE SUSTAINED SPEEDS AT LEAST 15-20 MPH WITH SOME GUSTS TO AROUND 30 MPH. PARTS OF THE FAR SOUTHERN CWA...MAINLY OSBORNE/MITCHELL COUNTIES IN KS...ARE POSITIONED IN THE TIGHTEST PART OF THE PRESSURE GRADIENT...AND THESE AREAS COULD EASILY FLIRT WITH ADVISORY CRITERIA SUSTAINED WINDS OF 30 MPH...BUT FOR THE MOST PART EXPECT THIS AREA TO FALL JUST SHORT OF THIS THRESHOLD...AND THUS WILL HOLD OFF ON ADVISORY BUT WILL INTRODUCE A MENTION INTO THE HWO. TEMP WISE TODAY...DESPITE POTENTIAL FOR A BIT MORE PASSING CIRRUS THAN YESTERDAY...SEE NO REASON WHY HIGHS WON/T EXCEED MET/MAV GUIDANCE CONSENSUS FOR THE THIRD DAY IN A ROW FOR MOST AREAS. AS A RESULT...RAISED HIGHS 1-2 DEGREES FROM PREVIOUS FORECAST MOST SPOTS...NOW ADVERTISING 66-68 ACROSS MOST OF THE CWA...AND EVEN SOME LOW 70S POSSIBLE MAINLY IN KS ZONES. TONIGHT...IT REMAINS DRY WITH ONLY AN INCREASE IN HIGH/MID CLOUDS...AS SHORTWAVE ENERGY STARTS ENTERING THE REGION FROM THE WEST...WITH A 110+KT 300MB JET STREAK BECOMING ALIGNED FROM COLORADO TO SOUTHEAST SD BY 12Z. SOUTHERLY WINDS WILL REMAIN A BIT BREEZY ACROSS MAINLY THE EASTERN 1/3 OF THE CWA BUT BECOME LIGHTER IN OTHER AREAS AS THE SURFACE TROUGH AXIS EDGES SLOWLY EASTWARD. IN A REVERSAL FROM RECENT FORECAST TRENDS...ACTUALLY NUDGED LOW TEMPS UP 1-2 DEGREES FROM PREVIOUS FORECAST...RANGING FROM AROUND 30 FAR NORTHWEST TO LOW 40S IN SOUTHEAST SPOTS SUCH AS HEBRON AND BELOIT. FRIDAY...THINGS START TURNING A BIT MORE ACTIVE AS A GRADUAL PHASING OF MID LEVEL TROUGHS/VORT MAXES ACROSS BOTH THE SOUTHWEST AND NORTHWEST CONUS STARTS TO TAKE PLACE. HOWEVER...WITH EACH PASSING MODEL RUN...PRECIPITATION CHANCES DURING THE DAY CONTINUE TO LOOK LESS AND LESS IMPRESSIVE...AS THE PRIMARY SOUTHWEST- NORTHEAST ORIENTED BAND OF MID LEVEL FRONTOGENESIS/SATURATION TAKING PLACE IN THE ENTRANCE REGION OF AN UPPER JET STREAK APPEARS TO TAKE AIM ON AREAS MAINLY JUST SOUTH/EAST OF THE CWA. AS A RESULT...PULLED ALL PRECIP MENTION FROM THE MORNING HOURS...AND FOR THE AFTERNOON LEFT ONLY 20-30 PERCENT CHANCES OF SHOWERS IN A HANDFUL OF FAR SOUTHEAST COUNTIES. ALTHOUGH PLENTY OF MID/HIGH CLOUD COVER IS ANTICIPATED DURING THE DAY...WESTERLY DOWNSLOPE SURFACE FLOW BEHIND A PASSING SURFACE TROUGH WILL HELP PROMOTE FAVORABLE WARMING...AND AS A RESULT FRIDAY IS LOOKING SEVERAL DEGREES WARMER THAN IT WAS 24 HOURS AGO. ACTUALLY RAISED INHERITED HIGHS ANOTHER 2-3 DEGREES MOST AREAS...WITH LOW 60S NOW PREVALENT. FRIDAY NIGHT...THE PHASING OF SHORTWAVE ENERGY REALLY RAMPS UP AS A 110+KT 300MB NORTHERLY JET STREAK STARTS TO IMPINGE ON THE CENTRAL PLAINS FROM THE NORTHWEST. AS A RESULT...BY 12Z SAT MORNING A HIGHLY AMPLIFIED TROUGH WILL BE ALIGNED ALONG A NORTH- SOUTH AXIS ACROSS THE HEART OF THE CENTRAL PLAINS AT 500MB. FRIDAY EVENING...A FAIRLY CONCENTRATED ZONE OF SHOWERS WILL PERSIST MAINLY JUST SOUTH AND EAST OF THE CWA...BUT POSSIBLE BRUSHING FAR SOUTHEAST ZONES WHERE ONLY 20-30 PERCENT RAIN CHANCES ARE MAINTAINED. AGAIN...MUCH BETTER RAIN CHANCES WILL RESIDE BARELY OUTSIDE THE AREA. MEANWHILE...A STRONG COLD FRONT WILL BARREL SOUTHWARD ACROSS THE CWA...WITH THE 06Z NAM ADVERTISING 3-5MB PER 3-HOUR PRESSURE RISES DURING THE NIGHT. SUSTAINED SPEEDS OF 25-30 MPH/GUSTS TO AT LEAST 40 MPH WILL BE COMMON FRIDAY NIGHT...ALTHOUGH AT LEAST FOR NOW SPEEDS LOOK AS THOUGH THEY MIGHT HOLD JUST BARELY BELOW ADVISORY CRITERIA THROUGH DAYBREAK...GONNA BE A CLOSE CALL. BEHIND THE COLD FRONT...FORCING IN THE EXIT REGION OF THE AFOREMENTIONED UPPER JET STREAK APPROACHING FROM THE NORTHWEST COULD EASILY GENERATE A FEW LIGHT SNOW OR RAIN SHOWERS...AND ALTHOUGH THE BEST CHANCES FOR MEASURABLE LIGHT PRECIP WILL FOCUS NORTHWEST OF THE CWA...OPTED TO INTRODUCE A SLIGHT CHANCE OF FLURRIES OR SPRINKLES AS THE CWA LIES UNDER THE HEART OF THE MID LEVEL COLD POCKET...NOT TO MENTION THE LAST FEW GFS RUNS ARE NOW ADVERTISING A LIGHT QPF SIGNAL. DURING THE DAY SATURDAY...WIND WILL BE A SIGNIFICANT ISSUE...AS LATEST FORECAST SOUNDINGS FROM THE NAM INDICATE DEEP UNIDIRECTIONAL MIXING INTO AT LEAST THE 800-750MB RANGE...IN THE PRESENCE OF A TIGHT SURFACE PRESSURE GRADIENT BETWEEN THE DEPARTING LOW AND A STRONG ROUGHLY 1040MB HIGH BUILDING INTO THE ROCKIES. LATEST WIND FORECASTS ARE ON THE HIGHER END OF LATEST MET/MAV GUIDANCE...AND PLACE THE ENTIRE CWA INTO AN ALMOST SLAM- DUNK WIND ADVISORY SITUATION...AND POSSIBLY PUSHING HIGH WIND WARNING CRITERIA OF SUSTAINED 40 MPH ACROSS MAINLY PARTS OF THE NORTHWEST CWA. GIVEN THIS IS STILL 5 PERIODS OUT...OPTED TO HOLD OFF ON ANY HEADLINES...BUT WILL CONTINUE TO HIT HARD IN THE HWO WITH WIND HEADLINES ANTICIPATED DURING THE NEXT 24 HOURS. KEPT HIGH TEMPS SATURDAY SIMILAR TO PREVIOUS FORECAST...WITH MOST AREAS AROUND 40...AND MAYBE MID 40S IN KS ZONES. SATURDAY NIGHT...WINDS WILL GRADUALLY SETTLE DOWN BELOW HEADLINE- WORTHY SPEED...BUT WILL REMAIN NOTABLY BREEZY WITH SUSTAINED SPEEDS 15-20 MPH AND HIGHER GUSTS LASTING WELL INTO THE NIGHT. DESPITE BREEZES HELPING KEEP TEMPS FROM TANKING...VERY DRY AIR AND CLEAR SKIES WILL ALLOW FOR A DROP...AND LOWERED LOWS ROUGHLY 3 DEGREES MOST AREAS...MAINLY LOW 20S NOW. MODELS ARE IN DECENT AGREEMENT BY 12Z SUNDAY MORNING DEPICTING AN EXTREMELY AMPLIFIED MID LEVEL PATTERN OVER THE CONUS...WITH A PROMINENT RIDGE ACROSS THE WEST...AND A SHARP...DEEP TROUGH CARVED FROM THE GREAT LAKES THROUGH THE MID SOUTH. LONG TERM...SUNDAY THROUGH WEDNESDAY. THE MAIN FORECAST CONCERN THROUGH THE LONG TERM PERIOD WILL BE TEMPERATURES. THE BEGINNING OF THE LONG TERM FORECAST PERIOD WILL FEATURE A RIDGE IN PLACE ALOFT ACROSS THE CENTRAL UNITED STATES...WITH A TROUGH STRETCHING FROM THE GREAT LAKES INTO THE SOUTHEAST UNITED STATES...WHILE ANOTHER TROUGH WILL BE MAKING ITS WAY TOWARDS THE PACIFIC NORTHWEST. THIS WILL BRING A WARMING TREND TO THE EARLY PART OF NEXT WEEK WITH H85 TEMPERATURES RISING FROM 1 TO 3 DEGREES CELSIUS ON SUNDAY TO NEAR 15 DEGREES ON MONDAY. THIS SHOULD HELP BOOST HIGHS FROM THE MID AND UPPER 40S SUNDAY TO THE MID AND UPPER 50S FOR MONDAY. THE WARM UP WILL NOT LAST VERY LONG AS THE PACIFIC NORTHWEST TROUGH MOVES EAST AND HELPS PUSH A COLD FRONT ACROSS THE CENTRAL AND NORTHERN PLAINS FOR MONDAY INTO MONDAY NIGHT. THIS WILL USHER COOLER AIR BACK INTO THE AREA FOR TUESDAY WITH HIGHS FALLING INTO THE 40S. WINDS WILL BECOME GUSTY BEHIND THE FRONT ON MONDAY NIGHT INTO TUESDAY...BUT THEY DO NOT APPEAR TO BE STRONG ENOUGH TO WARRANT A MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS POINT. FIRE WEATHER...ALTHOUGH NO RED FLAG WARNING/FIRE WEATHER WATCHES ARE CURRENTLY ANTICIPATED...THE NEXT 3 DAYS WILL NEED CLOSELY MONITORED FOR AT LEAST APPROACHING CRITICAL FIRE WEATHER THRESHOLDS OF 20 PERCENT OR LOWER RELATIVE HUMIDITY AND 20+ MPH WINDS. STARTING WITH TODAY...THE WIND CRITERIA WILL EASILY BE MET ACROSS MOST OF THE CWA...ALTHOUGH CURRENT AFTERNOON RH VALUES ARE PROGGED TO HOLD UP MAINLY IN THE 25-30 PERCENT RANGE. HOWEVER...RH VALUES MAINLY ACROSS PARTS OF KS ZONES MAY CRASH CLOSER TO 20...AND AN EXTREME FIRE DANGER DESIGNATION IS EVEN SHOWING UP ON THE LATEST GRASSLAND FIRE DANGER STATEMENT. TURNING TO FRIDAY...IT APPEARS THAT WINDS SHOULD REMAIN LOW ENOUGH TO PRECLUDE CRITICAL FIRE WEATHER ISSUES...BUT THIS WILL NEED MONITORED MAINLY ACROSS THE NORTHWEST 1/3 OF THE CWA WHERE RELATIVE HUMIDITY VALUES COULD FALL TO AROUND 25 PERCENT BEHIND A SURFACE TROUGH AXIS. FINALLY...SATURDAY IS A SLAM DUNK FOR MEETING THE WIND CRITERIA FOR RED FLAG ISSUANCE...BUT AT LEAST FOR NOW AFTERNOON RH VALUES ARE FORECAST TO HOLD UP MAINLY IN THE 25-30 PERCENT RANGE. HOWEVER...VALUES CLOSER TO 20 PERCENT COULD EASILY MATERIALIZE MAINLY IN KS ZONES...AND IF DEWPOINTS CHECK IN A FEW DEGREES LOWER THAN CURRENTLY FORECAST THEN CRITICAL FIRE CONDITIONS COULD BE MET. NO MATTER WHAT...EVEN IF CRITICAL FIRE THRESHOLDS ARE NOT MET DURING THESE NEXT FEW DAYS...AN ELEVATED FIRE DANGER WILL EXIST AND FOR NOW WILL ONLY MENTION IN THE HAZARDOUS WEATHER OUTLOOK AND FIRE WEATHER FORECAST PRODUCTS. CLIMATE...UNLIKE YESTERDAY...IT APPEARS LESS PROBABLE THAT HIGH TEMPERATURE RECORDS FOR THE DATE ARE IN JEOPARDY IN THE TRI- CITIES...ALTHOUGH THEY MIGHT NOT BE TOO FAR OFF. RECORD HIGHS FOR NOVEMBER 24TH ARE AS FOLLOWS...GRAND ISLAND 72 IN 1990...HASTINGS 72 IN 1942...KEARNEY 71 IN 1990. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...SALTZMAN SHORT TERM/FIRE WEATHER/CLIMATE...PFANNKUCH LONG TERM...KING
Hazardous weather outlook, Nov 24, 5:11 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 511 AM CST THU NOV 24 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 511 AM CST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THIS AFTERNOON...SUSTAINED SOUTH WINDS COULD APPROACH 30 MPH WITH HIGHER GUSTS ACROSS PORTIONS OF NORTH CENTRAL KANSAS...ESPECIALLY IN ROOKS...OSBORNE AND MITCHELL COUNTIES. THE COMBINATION OF THESE WINDS...ALONG WITH RELATIVE HUMIDITY VALUES DROPPING TO NEAR 25 PERCENT OR LOWER...WILL RESULT IN ELEVATED FIRE DANGER ACROSS MUCH OF NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PASSAGE OF A VERY STRONG COLD FRONT WILL BRING STRONG NORTHWEST WINDS TO THE ENTIRE OUTLOOK AREA...STARTING LATE FRIDAY NIGHT...BUT ESPECIALLY DURING THE DAYTIME HOURS SATURDAY. ON FRIDAY NIGHT INTO EARLY SATURDAY MORNING...SUSTAINED NORTHWEST WINDS WILL AVERAGE 25 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH OR HIGHER. DURING THE DAY SATURDAY...EVEN STRONGER WINDS WILL TAKE SHAPE...WITH SUSTAINED SPEEDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS TO NEAR 50 MPH OR HIGHER. THESE WINDS COULD PROMOTE HAZARDOUS DRIVING CONDITIONS FOR HOLIDAY WEEKEND TRAVELERS...ESPECIALLY ON WEST TO EAST ORIENTED ROADS. IN ADDITION ON SATURDAY...THE COMBINATION OF STRONG WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO NEAR 25 PERCENT OR LOWER WILL PROMOTE ELEVATED FIRE DANGER ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
Nearby
High Wind Watches in Nebraska, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.